Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 16, NWS Denver/Boulder, CO

February 27, 2026Larimer County, Logan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this red flag warning at Feb 27, 2026, 11:06 AM MST for Larimer County, Logan County, Weld County, Colorado. It took effect at Feb 28, 2026, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2026, 11:06 AM MST (18:06 UTC)
In effect from
Feb 28, 2026, 10:00 AM MST
Expired
Feb 28, 2026, 6:00 PM MST
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Larimer County, CO, Logan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 6.1 hours before the alert went out and 398 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2026-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2026-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3175 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS85 KBOU 271806
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1106 AM MST Fri Feb 27 2026

COZ238-242-248-280215-
/O.NEW.KBOU.FW.W.0016.260228T1700Z-260301T0100Z/
/O.CON.KBOU.FW.W.0015.000000T0000Z-260228T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
1106 AM MST Fri Feb 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR AND
PLAINS ALONG AND NORTH OF I-70...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR Northern Weld, Northeast
Larimer, and Logan Counties...

The National Weather Service in Denver has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 6 PM MST Saturday.

* AFFECTED AREA...Fire Weather Zones 238, 242 and 248.

* TIMING...For the first Red Flag Warning, until 6 PM MST this 
  evening. For the second Red Flag Warning, from 10 AM to 6 PM 
  MST Saturday.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-243>245-249-280100-
/O.CON.KBOU.FW.W.0015.000000T0000Z-260228T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Washington County-
1106 AM MST Fri Feb 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE URBAN CORRIDOR AND
PLAINS ALONG AND NORTH OF I-70...

* AFFECTED AREA...Fire Weather Zones 239, 240, 243, 244, 245 and 
  249.

* TIMING...Until 6 PM MST this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
771 
WWUS85 KBOU 280119
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
619 PM MST Fri Feb 27 2026

COZ238-242-248-281400-
/O.EXP.KBOU.FW.W.0015.000000T0000Z-260228T0100Z/
/O.CON.KBOU.FW.W.0016.260228T1700Z-260301T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
619 PM MST Fri Feb 27 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM MST
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHERN WELD,
EASTERN LARIMER, AND LOGAN COUNTIES...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE 
HUMIDITY FOR NORTHERN WELD, EASTERN LARIMER, AND LOGAN 
COUNTIES...

* AFFECTED AREA...Fire Weather Zones 238, 242 and 248.

* TIMING...From 10 AM to 6 PM MST Saturday.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ239-240-243>245-249-280230-
/O.EXP.KBOU.FW.W.0015.000000T0000Z-260228T0100Z/
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-Washington County-
619 PM MST Fri Feb 27 2026

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE URBAN CORRIDOR AND PORTIONS OF THE PLAINS BETWEEN
I-70 AND I-76...

Wind gusts are decreasing and humidities are increasing above
critical thresholds, therefore the warning has been allowed to
expire.

$$
544 
WWUS85 KBOU 281145
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
445 AM MST Sat Feb 28 2026

COZ238-242-248-010100-
/O.CON.KBOU.FW.W.0016.260228T1700Z-260301T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
445 AM MST Sat Feb 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
NORTHERN WELD, EASTERN LARIMER, AND LOGAN COUNTIES...

* AFFECTED AREA...Fire Weather Zones 238, 242 and 248.

* TIMING...From 10 AM this morning to 6 PM MST this evening.

* WINDS...Northwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Conditions will be favorable for rapid fire spread. 
  Avoid outdoor burning and any activity that may produce a 
  spark and start a wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
071 
WWUS85 KBOU 010051
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
551 PM MST Sat Feb 28 2026


COZ238-242-248-010200-
/O.EXP.KBOU.FW.W.0016.000000T0000Z-260301T0100Z/
Larimer County Below 6000 Feet/Northwest Weld County-
Northeast Weld County-Logan County-
551 PM MST Sat Feb 28 2026

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR NORTHERN WELD, EASTERN LARIMER, AND
LOGAN COUNTIES...

Winds have slackened to below critical thresholds and RH values 
are increasing.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 27, 10:29 AM MST, 37 minutes earlier. Its key messages:

  • Elevated to critical fire weather conditions through Saturday.
  • Cooler temperatures and another wave of mountain snow possible late this weekend into early next week.
  • Rain and mountain snow possible Tuesday/Tuesday Night.
Area forecast discussion, Feb 27, 10:29 AM MST, 37 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1029 AM MST Fri Feb 27 2026

.KEY MESSAGES...

- Elevated to critical fire weather conditions through Saturday.

- Cooler temperatures and another wave of mountain snow possible
  late this weekend into early next week.

- Rain and mountain snow possible Tuesday/Tuesday Night.

&&

.DISCUSSION /Through Thursday/...
Issued at 1144 PM MST Thu Feb 26 2026

Upper level ridging will continue through the start of the weekend
keeping highs in the mid 60s to near 70 degrees for Friday and
Saturday. Strong 700mb NW winds will remain near the area Friday
and Saturday leading to continued breezy winds in the mountains
and portions of the plains in the afternoons. For Friday, wind
gusts around 20 to 40 mph are expected across the plains, with the
highest winds coming off the Cheyenne ridge into our northern
counties. For Saturday, winds should be a bit weaker and more
confined to our northern most counties.

A strong surface high pressure will push a backdoor cold front into
the area Saturday into Sunday. On Sunday, behind the front, we'll
see highs drop around 5 to 15 degrees compared to Saturday. The
easterly winds behind the front will also bring in higher
dewpoints and RH values, bringing an end to our string of near
critical to critical fire weather conditions. The increased
moisture and some weak upper lift could be enough to get some
showers going over the mountains Sunday into early Monday. There
is also a low chance (<30%) that some precip could spill off into
the plains with this system.

An upper level low will form off of the west coast late this
weekend, progressing towards Colorado for the first part of next
week. We'll see strong lift ahead of the low, but models vary on
how much moisture we can get into the area prior to it moving
through, impacting precip amounts. Models differ in the exact
timing and positioning of this system, but most ensemble members
show at least some precip for the mountains and a good portion of
the plains for the first half of the week with this system. For
the plains, we'll have to keep an eye on surface pressure systems,
if we can get some surface convergence or a low near the area
promoting more easterly winds and some orographic lift (like a few
model runs are showing), we could see some better precip chances
and amounts for the plains. This system is forecast to bring an
additional few inches to the higher mountains elevations, but
exact amount will depend heavily on moisture availability and
temperatures/snow ratios.

This upper level low will move off to the east of Wednesday,
lowering precip chances as subsidence builds in behind it.
However, the subsidence will be short lived as another upper level
low approaches the area from the northwest U.S. for the second
part of the week. Ahead of the upper trough, a surface low is
forecast to develop over the area, sending a front through the
region late Thursday into Friday. Frontogenesis near the surface
and QG lift could be enough to bring another chance of precip for
the mountains and plains Thursday into Friday.

&&

.AVIATION /18Z TAFS through 18Z Saturday/...
Issued at 1021 AM MST Fri Feb 27 2026

VFR conditions will prevail for all terminals through the TAF
period.

West winds are hanging on slightly longer than previously
anticipated, and the latest TAFs reflect a delayed transition to
more northwesterly flow, which now looks more favored to occur
closer to 19-20Z. Even then, there's about a 30% chance of winds
remaining more due W/WNW.

The stronger gusts remain confined to KBJC at this hour, although
radar indicates a modest expansion of gusts 15-23 kts aloft, which
should begin to mix down within the next couple of hours.
Nonetheless, the 20-00Z window remains the focus for the
strongest gusts, which may near 25 kts for KDEN/KAPA, and 32-38
kts for KBJC.

Expect a rapid weakening of wind speeds between 00-01Z coincident
with sunset. There's some uncertainty in the wind directions early
evening, with some spatial variability likely across the Denver
metro (ranging from westerly to northeasterly). In any case, such
winds should mostly be 10 kts or less, before southwesterly
drainage flow becomes established by 03-04Z.

&&

.FIRE WEATHER...
Issued at 1144 PM MST Thu Feb 26 2026

Warm and dry conditions will continue through Saturday. On Friday
RHs will drop into the 8% to 15% range across the plains. Winds
will be breezy from the northwest, with gusts around 25 to
40mph. The strongest wind gusts on the plains are expected to be
along the WY/CO border. There could be an area of weaker winds in
between two stronger bands of winds, however confidence in the
exact placement is too low to exclude any of the area within the
RFW for Friday. For Saturday, conditions will be elevated to near
critical. RHs in the plains will once again be around 8% to 15%
in the afternoon. However, winds are expected to be weaker on
Saturday compared to Friday. Winds along the WY/CO border will be
the strongest again on Saturday, but gusts will be more borderline
than what we'll see today. We may need to issue fire weather
products for Saturday afternoon for zones 238, 242, and 248 once
we get a bit more confidence on the wind forecast. RHs will
increase for Sunday, bringing an end to our string of near
critical to critical fire weather conditions.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for COZ238>240-
242>245-248-249.

&&

DISCUSSION...AP
AVIATION...BRQ
FIRE WEATHER...AP
Hazardous weather outlook, Feb 27, 5:51 AM MST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
551 AM MST Fri Feb 27 2026

COZ030>051-281300-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
551 AM MST Fri Feb 27 2026

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will develop across the plains
today due to warm, dry, and breezy conditions. If a fire were to
start, it could spread rapidly.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated to critical fire weather conditions are possible across
the norther plains of Colorado on Saturday due to mild, dry, and
breezy conditions.

A low pressure system will bring a chance of precipitation to the
area on Sunday. This could lead to travel impacts in the mountains
due to snow. Snow in the mountains is possible Tuesday and again
later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed, but reports of snow and
wind gusts will be appreciated.

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.